DIETEGEN VON CAPELLER, M.D.; G. DANIEL COPELAND, M.D.; THOMAS N. STERN, M.D.
Ever since 1785, when William Withering first described the clinical use of Digitalis purpurea in the treatment of congestive heart failure, cases of intoxication with this drug have been reported. Withering also gave us the first accurate account of digitalis intoxication. In his monograph he states: "Foxglove, when given in very large and repeated doses, occasions sickness, vomiting, purging, giddiness, confused vision, objects appearing green or yellow, increased secretion of urine, with frequent motions to part with it, and sometimes inability to retain it; slow pulse, even as slow as 35 in a minute, cold sweats, convulsions, syncope, death."1
VON CAPELLER D, COPELAND GD, STERN TN. DIGITALIS INTOXICATION: A CLINICAL REPORT OF 148 CASES*. Ann Intern Med. 1959;50:869–878. doi: https://doi.org/10.7326/0003-4819-50-4-869
Download citation file:
Published: Ann Intern Med. 1959;50(4):869-878.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use